Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking cerazette. Again started irregular period. Should I double the medicine dose?

User rating for this question
Very Good
Answered by
Practicing since : 1990
Answered : 226 Questions
hi Ive been on cerazette for 4 years to span out periods ( i was having one every 2 weeks with terrible moods in between).I have no need for contraceptive cover . Bled for 6 months at the beginning then not at all until recently. Now everyday. What could cause it to change? can I double the dose to stop it again?
If I double dose should i take 2 together or space them? how long should I do this. I would like to see what my body does naturally but 'im frightened i'll end up in a menopausal mess and as I live on the beach and do sport everyday that doesn't appeal to me
Thank you
Posted Mon, 6 May 2013 in Birth Control
Answered by Dr. Chetna Jain 52 minutes later
Cerazette is a contraceptive pill to be taken by breast feeding mothers.
After 40 yrs of age its not advisable to take contraceptive pills.
Since contraception is not your concern dont take any hormonal pill.
Since you exercise regularly your general health (bones heart etc) will remain good.
You must do a urinary or blood FSH (follicle stimulating hormone) around day 3 of cycle or otherwise if no menses are coming naturally, to know your status regarding menopause.The menopause can occur between 40-54 yrs of age, so it can happen anytime now.
If you intend to have periods even after natural menopause you may take Gynaecologist.
As of now stop all hormones if possible and see how the body behaves.
As per the current scientific recommendations HRT should be used with caution.
Best wishes
Above answer was peer-reviewed by
Follow-up: Taking cerazette. Again started irregular period. Should I double the medicine dose? 4 hours later
I was given cerazzette BECAUSE 'im over 40 and it is deemed safe. I asked what could cause the change. I know i'm of the age of menopause and I know that it would be better to follow my body's natural cycle. I will do this in the winter when Im not outside all day.
I definately do NOT want any periods if I can help it.
Are you suggesting that if I come off then I may not have periods naturally?
I also asked if i can double dose, and whether its better to take two together or separately and for how long.
Are you suggesting that taking an HRT hormone is safer than cerazette if I were to continue having problems? .
I am hoping that i will come off, go natural and everything will be OK, just not right this minute
Thank you
Answered by Dr. Chetna Jain 2 days later
Cerazette is likely to give periods till the time you have some estrogen in the body. You may double the dose for a few days one tab twice a day for upto 10 days.
Unless you come off medication its not possible to say if you will have menses or not and whether they will be irregular or regular.
HRT may be taken if you have perimenopausal symptoms off medication.
Routine HRT is not recommended.
Best Wishes
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor